MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U4200220RX
Medical Device Problem Codes Break (1069); Failure to Advance (2524); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation and a photo was provided, therefore the investigation of the reported event is currently underway.(expiry date: 06/2022).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly broke upon completion of the angioplasty procedure, segments of the balloon and catheter remained in the patient.Reportedly, a snare was used to remove the segment, however it was unsuccessful.After four hours, the detached segment was cut down and removed from the patient.The patient status is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a lot history review was conducted and it was determined that a device history record (dhr) review was not required.Investigation summary: the device was returned for evaluation.As the conditions of use could not be fully recreated (e.G.Patient vessel), the investigation is inconclusive for the reported advancement issues and failure to cross the target lesion.A visual inspection found a break in the catheter and balloon at the distal end of the balloon with the distal tip of the balloon missing.Therefore, the investigation is confirmed for the reported catheter and balloon break and confirmed for the identified catheter and balloon detachment.A visual inspection also found that the inflation hub was missing from the proximal end of the device.Therefore, the investigation is confirmed for the identified inflation hub detachment.One electronic photo was provided for review.The photo shows the ultraverse rx device in a clear package with a portion of the label visible referencing catalog number u4200220rx and lot number cmdu0361.Based on the photo review, no anomalies can be noted.Per the reported event details, the alleged catheter and balloon break likely led to the identified detachment of the distal end of the catheter and balloon.However, the definitive root cause for the reported failure to cross target lesion, reported catheter break and balloon break, identified balloon and catheter detachment, or identified inflation hub detachment could not be determined based upon available information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the left posterior tibial artery, the pta balloon allegedly had difficultly crossing the lesion.It was further reported that the device broke upon completion of the angioplasty procedure, segments of the balloon and catheter remained in the patient.Reportedly, a snare was used to remove the segment, however it was unsuccessful.After four hours, the detached segment was cut down and removed from the patient.The patient is reportedly stable.

Brand Name
ULTRAVERSE RX PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8971108
Report Number2020394-2019-03148
Device Sequence Number2610161
Product Code LIT
UDI-Device Identifier00801741056338
UDI-Public(01)00801741056338
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K131199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU4200220RX
Device Catalogue NumberU4200220RX
Device Lot NumberCMDU0361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2019
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer01/29/2020
Initial Report FDA Received Date09/06/2019
Supplement Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;